Alert archive / Minnesota / Special Weather Statements in 2024
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 3, 2024, 3:03 PM CDT for Beltrami County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 3, 2024, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.88 in
- Wind
- 40
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 203 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
444
WWUS83 KFGF 032003
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
303 PM CDT Sat Aug 3 2024
MNZ017-032030-
South Beltrami MN-
303 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BELTRAMI COUNTY
THROUGH 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nebish, or 23 miles north of Bemidji, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blackduck, Tenstrike, Hines, Nebish, and Funkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4754 9442 4775 9500 4785 9491 4785 9442
TIME...MOT...LOC 2003Z 290DEG 38KT 4782 9476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:30 PM CDT, 33 minutes earlier. Its key messages:
- There is a level 2 out of 5 severe thunderstorm risk this afternoon and early evening across parts of west central Minnesota and extreme southeast North Dakota, with a level 1 risk surrounding it to the north.
- Significantly cooler temperatures next week.
Area forecast discussion, Aug 3, 2:30 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 230 PM CDT Sat Aug 3 2024 .KEY MESSAGES... - There is a level 2 out of 5 severe thunderstorm risk this afternoon and early evening across parts of west central Minnesota and extreme southeast North Dakota, with a level 1 risk surrounding it to the north. - Significantly cooler temperatures next week. && .DISCUSSION... Issued at 230 PM CDT Sat Aug 3 2024 ...Synopsis... Have had ongoing severe weather for most of the day so far, although there is finally a little bit of a lull right now. The 500mb flow pattern is from the northwest, with a transition occurring today as a cold front passes through. This will give a severe weather threat into the late afternoon and possibly early evening, until that shifts out of the FA. It will also bring noticeably cooler and drier air in behind it. The next decent shortwave is then on track to bring another chance for precipitation Sunday night into Monday. The rest of the 7 day period features temperatures pretty much holding in the 70s. ...Thunderstorm risk today... As of 2 pm, the cold front continued to show up well on radar, now pushing toward the I94 corridor in North Dakota. The center of the surface low pressure was likely over southwest Cass County in North Dakota, with a warm front extending out to the east over the highway 10 or 200 corridor in Minnesota. 700mb temperatures remained very warm (+10 to +12C) over the FA, with the exception of where most of the severe storms have fired today (along the eastern fringe of the FA). This has so far helped to prevent much convection from firing along or west of the Red River Valley. If anything were to become strong to severe, the favored area remains southeast North Dakota into adjacent areas of west central Minnesota. So far the storms have been elevated, but if they can become more surface based they could tap into very high SBCAPE values (with temperatures in the upper 80s and dewpoints in the low 70s). There is plenty of shear, with 0-6km effective shear values of 40 knots. Most CAMs show storms firing over the favored area around 21-22z, but moving out of the FA pretty quickly (by 00-01z). Several CAMs also show the stronger convection developing just to the east/southeast of the FA, so that is also possible. At any rate, the window is pretty short, with the rest of the evening looking much quieter. ...Cooler temperatures... After the above mentioned Sunday night into Monday chance of precipitation, there is a lot more uncertainty in regard to how the pattern may evolve. Basically, the main 500mb low should be near Hudson Bay, with a trough (or other weaker pieces of lows) extending to the west-southwest along the Canadian border. Not seeing any really strong chances for precipitation, but there could be a few weaker waves. The big story will be the transition to cooler than normal (normal highs are in the lower 80s) temperatures. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 1213 PM CDT Sat Aug 3 2024 Strong to severe thunderstorms this afternoon into the early evening will be the main issue for the TAF sites. Most of this activity has almost cleared KDVL, and it should clear KGFK/KTVF/KBJI in the next few hours. The thunder threat may continue longest at KFAR, but even that should clear by late afternoon. North winds have already increased to around 20 to 30 mph at KDVL and they should remain at that level through the afternoon. At least breezy conditions should also move into KGFK and KFAR this afternoon. These winds should die down again by mid evening. Some models show a fog potential overnight, but more so across the far southern Red River Valley into adjacent areas of west central Minnesota (well south of KFAR). && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Godon AVIATION...Godon
Hazardous weather outlook, Aug 3, 6:50 AM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 650 AM CDT Sat Aug 3 2024 MNZ002-003-016-017-022>024-027>032-040-NDZ039-049-052-053-041200- Norman-Clay-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cass-Ransom-Sargent- Richland- 650 AM CDT Sat Aug 3 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 severe thunderstorm risk Saturday afternoon and early evening across parts of west central Minnesota and extreme southeast North Dakota, with a level 1 risk surrounding it just north to near Bemidji and Fargo. The main hazards will be very large hail and damaging wind gusts. General storm motion...Moving toward the southeast at 25 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001-004>009-013>015-NDZ006>008-014>016-024-026>030-038-054- 041200- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Western Walsh- 650 AM CDT Sat Aug 3 2024 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms expected across the region this morning into early afternoon. The main hazard will be lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
In the hours before
Local storm report, Aug 3, 12:17 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1217 PM CDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Hail 1 N Blackduck 47.74N 94.55W
08/03/2024 M1.00 Inch Beltrami MN Trained Spotter
Garden Damaged. Hail lasted 5 minutes.
&&
BRLocal storm report, Aug 3, 12:36 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1236 PM CDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM Hail 2 NNW Waskish 48.20N 94.53W
08/03/2024 E0.88 Inch Beltrami MN Public
Hail accumulated. Time estimated from radar.
&&
BRLocal storm report, Aug 3, 12:37 PM CDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1237 PM CDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM Hail 2 N Holt 48.33N 96.19W
08/03/2024 E0.50 Inch Marshall MN Public
Report from mPING: Half-inch (0.50 in.).
&&Local storm report, Aug 3, 1:52 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
152 PM CDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Hail 4 NNW Waskish 48.21N 94.55W
08/03/2024 E0.88 Inch Beltrami MN Park/Forest Srvc
Report of hail damage to a camper vent north
of Waskish.
&&
BRSpecial weather statement, Aug 3, 2:36 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
236 PM CDT Sat Aug 3 2024
MNZ014-015-032000-
Red Lake MN-East Polk MN-
236 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT RED LAKE AND EAST CENTRAL POLK
COUNTIES THROUGH 300 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Lake Falls, or 14 miles south of Thief River Falls, moving east
at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Red Lake Falls, Oklee, Plummer, Brooks, Trail, Terrebonne, and
Roland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4767 9569 4787 9636 4796 9631 4796 9571
4794 9571 4793 9560
TIME...MOT...LOC 1936Z 279DEG 44KT 4791 9622
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
PerrouxSpecial weather statement, Aug 3, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
303 PM CDT Sat Aug 3 2024
MNZ017-032030-
South Beltrami MN-
303 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BELTRAMI COUNTY
THROUGH 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nebish, or 23 miles north of Bemidji, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blackduck, Tenstrike, Hines, Nebish, and Funkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4754 9442 4775 9500 4785 9491 4785 9442
TIME...MOT...LOC 2003Z 290DEG 38KT 4782 9476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ThomasThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:57 PM CDT | Heat Advisory | FGF | Ransom, Richland, Sargent | 4 hr |
| Aug 3, 7:23 AM CDT | Special Weather Statement | FGF | Roseau | 37 min |
| Aug 3, 8:06 AM CDT | Special Weather Statement | FGF | Roseau | 24 min |
| Aug 3, 8:23 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Roseau | 52 min |
| Aug 3, 9:01 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 59 min |
| Aug 3, 9:55 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 35 min |
| Aug 3, 10:10 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 51 min |
| Aug 3, 10:33 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 27 min |
| Aug 3, 11:07 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 23 min |
| Aug 3, 11:09 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 36 min |
| Aug 3, 11:37 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 38 min |
| Aug 3, 11:54 AM CDT | Special Weather Statement | FGF | Beltrami | 51 min |
| Aug 3, 11:55 AM CDT | Special Weather Statement | FGF | Beltrami | 50 min |
| Aug 3, 12:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 25 min |
| Aug 3, 2:36 PM CDT | Special Weather Statement | FGF | Red Lake | 24 min |
| Aug 3, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 20 min |
| Aug 3, 5:36 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 39 min |
| Aug 3, 5:52 PM CDT | Special Weather Statement | FGF | Hubbard | 8 min |
| Aug 3, 6:11 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 34 min |
| Aug 3, 6:24 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 40 min |
Nearby
Special Weather Statements in Minnesota, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.